Question of the Week # 409

409)  A 64 year old post-menopausal woman with history of  hypertension and coronary artery disease presents to the Emergency Room with severe left sided chest pain that started 1 hour ago at rest. The pain radiates to her left shoulder and her jaw. Her history is significant for per-cutaneous coronary intervention to the left anterior coronary artery and placement of drug-eluting stent 9 months ago. Her medications include aspirin, Clopidogrel, Metoprolol and Lisinopril. One week ago, she had a dental extraction procedure and had discontinued Aspirin and Clopidogel prior to the procedure. She was scared of bleeding and has not resumed these medications yet.  A chest X-ray is normal. An electrocardiogram reveals  5mm ST segment elevations in the anterior leads and reciprocal depressions in the inferior leads. Which of the following is the most appropriate explanation of this patient’s presentation?

A) Pericarditis

B) Re-Stenosis within the stent

C) Stent Thrombosis

D) Rupture of a new plaque in anterior coronary artery

E) Stenosis  from progressive atherosclerosis of anterior coronary artery

14 Responses

  1. C) Stent Thrombosis

  2. C. It is very important to keep taking Aspirin and Plavix for over a year due to this complication. For b this complication can happen in about 10% of patients post stent placement with the drug eluting stents.

  3. d

  4. C

  5. C

  6. Stent Thrombosis: Min – Yrs after PCI; Presents as AMI

    Early Stent thrombosis = Mechanical Problem (stent under expansion)
    Late Stent thrombosis = Discontinuation of Anti platelet Therapy (especially d/c of both ASA and ADP blocker)
    (seen more commonly with DES than BMS)

    Re stenosis within the stent can be a possibility but it often presents as gradual increase in angina; but 10 % cases can present with AMI but its common with BMS = Bare Metal Stents than Drug Eluting Stents

    Stenosis from progressive atherosclerosis of anterior coronary artery often presents with gradual onset of exertional angina;

  7. C

  8. stent thrombosis

  9. C

  10. c

  11. oops! pt. is not on a statin, so it could be E……..

  12. Abrupt onset after aspirin and clopidogrel stoppage support sent thrombosis more than sent stenosis which has a more gradual and progressive course,,also certain lead changes make the possibility of diffuse pericarditis is less.

  13. option C ..!!

  14. c-stent thrombosis in drug eluting & restenosis is common in bare metal stent.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: